Delaware, 2006

High Wind and Strong Wind in Delaware, January 18, 2006

January 18, 2006 · NWS PHI · 6 events in 4 counties and zones

Strong to high southeast winds during the early morning and strong west winds during the late morning and afternoon buffeted Delaware. Peak wind gusts averaged around 60 mph during the early morning in Kent and Sussex Counties and around 45 mph in the westerly flow during the late morning and afternoon.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$95,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong to high southeast winds during the early morning and strong west winds during the late morning and afternoon buffeted Delaware. Peak wind gusts averaged around 60 mph during the early morning in Kent and Sussex Counties and around 45 mph in the westerly flow during the late morning and afternoon. The high winds downed trees and power lines during the early morning in Kent and Sussex Counties. About 10,000 homes and businesses lost power with Camden (Kent County) hit the hardest. Schools in the Caesar Rodney District were closed because of power outages. Peak wind gusts included 50 mph in Dover (Kent County), 46 mph at the New Castle County Airport and 39 mph in Georgetown (Sussex County). The strong winds were caused by an increasing southeasterly low level jet preceding a cold front during the early morning of the 18th. This feature intensified further and caused more damage once it reached New Jersey. The cold front moved through Delaware between 7 a.m. EST and 10 a.m. EST on the 18th and strong west winds occurred behind the front from late in the morning through most of the afternoon before they diminished at night.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 18, 4:37 AM EST, 23 minutes earlier.

Area forecast discussion, Jan 18, 4:37 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 AM EST WED JAN 18 2006

.SYNOPSIS...
LOW PRESSURE MOVING THROUGH THE GREAT LAKES EARLY THIS MORNING AND
INTO SOUTHEASTERN CANADA TODAY WILL BRING A STRONG COLD FRONT WEST
TO EAST THROUGH THE AREA FROM LATE MORNING THROUGH EARLY AFTERNOON.
HIGH PRESSURE WILL BUILD IN BEHIND THIS STORM TONIGHT AND THURSDAY,
MOVING OFFSHORE FRIDAY. THE NEXT ACTIVE STORM HEADS UP FROM THE
SOUTHWEST FRIDAY, MOVING JUST NORTH OF THE REGION SATURDAY AND
BRINGING A COLD FRONT PAST THE COAST SATURDAY NIGHT.

&&

.SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...
THE STRONG DYNAMICS ASSOCIATED WITH TODAYS STORM SYSTEM DESERVE
RESPECT, AS QUITE A FEW WEATHER ELEMENTS WILL BE POSSIBLE THROUGH
EVENING. WE UPGRADED THE WIND ADVISORY FOR THE EASTERN TWO-THIRDS
OF THE AREA AND ALL OF OUR SOUTHERN ZONES TO A HIGH WIND WARNING, AS
THE STRONG LOW LEVEL SOUTHERLY JET (70 TO 80 KNOTS AT 2 TO 3 THSD
FT) COULD MIX WINDS DOWN TO THE SURFACE IN ANY CONVECTION. JUST
BEFORE SUNRISE, A NARROW BAND OF CONVECTION EMBEDDED WITHIN THE
LARGER RAIN SHIELD WAS PRECEDING THE ACTUAL COLD FRONT, AND AS THE
SOUTHERN PORTION OF THIS LINE ROTATES NORTH-NORTHEASTWARD, WE ISSUED
THE HIGH WIND WARNING TO GUARD AGAINST STRONG LOCALIZED WIND GUSTS.
THE EARLY THINKING WAS THAT THIS LINE WOULD AFFECT MAINLY SOUTHERN
AND EASTERN AREAS, AND COASTAL ZONES WOULD HAVE THE GREATEST EFFECTS
AS WELL AS HIGHER TERRAIN AREAS HOWEVER, THE BOWING SEGMENT MAY
CLIP ZONES WHICH ARE NOW ONLY IN THE WIND ADVISORY LATER THIS
MORNING, AND LATER FORECASTERS MAY NEED TO EXPAND THE HIGH WIND
WARNING FURTHER WEST AND NORTH.

OTHERWISE, WE OF COURSE CONTINUED THE FLOOD WATCH AS WE LOOK FOR
AREAS OF HEAVY RAIN, WITH A GENERALIZED THREE QUARTERS TO AROUND AN
INCH, WITH LOCALIZED 1 1/2 INCH AMOUNTS. SINCE THE FLASH FLOOD AND
HEADWATER GUIDANCE IS RUNNING MUCH LOWER THAN LAST WEEK, THE FLOOD
WATCH LOOKS APPROPRIATE FOR THE AREAS PREVIOUSLY ISSUED.

AFTER THE WINDS DIMINISH THIS EVENING, QUIETER WEATHER SHOULD
PERSIST FOR A COUPLE OF DAYS.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY, FROM PREVIOUS DISCUSSION)...
NEXT MAIN SYSTEM TO AFFECT THE AREA LOOKS TO BE THIS SATURDAY.  A
LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE SOUTHERN PLAINS
ON FRIDAY, AND MOVE NORTHEAST TOWARD OUR AREA THROUGH SATURDAY.  THE
WARM FRONT ASSOCIATED WITH THE LOW IF FORECAST TO PASS THROUGH EARLY
ON SATURDAY, WITH THE COLD FRONT PASSING THROUGH LATER DURING THE
EVENING HOURS.  TEMPERATURES SHOULD REMAIN ABOVE FREEZING ACROSS THE
WHOLE AREA TO KEEP ALL PRECIPITATION LIQUID IN FORM.  HOWEVER, IF
MORE COLD AIR REMAINS IN PLACE, OR MOVES IN WITH THIS SYSTEM, THERE
COULD BE A POSSIBILITY OF FROZEN PRECIP WITH THE SYSTEM, MAINLY
AFTER THE COLD FRONT HAS MOVED THROUGH. WE HAVE REFRAINED FROM
MENTIONING THUNDER FROM THE LONG TERM FORECAST, AS THE DYNAMICS AND
INSTABILITY COULD CHANGE BY THE TIME THIS SYSTEM MOVES IN. THOUGH
WITH STRONG WIND FIELDS, LL WAA, AND GOOD UVVS BEING FORECASTED,
WOULD NOT BE SURPRISED IF THIS IS UPDATED IN THE FUTURE...ESPECIALLY
THE WAY THE LAST FEW SYSTEMS HAVE GONE.

AFTER THIS SYSTEM MOVES THOUGH, HIGH PRESSURE SHOULD MOVE INTO THE
REGION, PROVIDING A NICE START TO NEXT WEEK.  THERE HAS BEEN A
HINT WITH SOME LONG RANGE MODELS PICKING UP A LOW PRESSURE ALONG THE
GULF COAST, A TRYING TO MOVE IT UP THE COAST ON TUESDAY, SO INCLUDED
A SLIGHT CHANCE OF PRECIP IN THE GRIDS, BUT ITS NOT INCLUDED IN THE
ZONES AS OF YET DUE TO THE UNCERTAINTY OF ITS TRACK.

&&

.AVIATION...
DONT REMEMBER THE LAST TIME I SAW A FCSTD 80KT JET AT 2K. LLWS WILL
BE WIDESPREAD UNTIL THE LLJ PASSES EWD AND THE CFP COMES THRU LATE
THIS MRNG/ERLY THIS AFTN. STGST LLVL WINDS WILL BE ALG CSTL ZONES.
CONCERN ABT PART OF THOSE WINDS MIXING DOWN AS NARROW CDFNTL RAIN
BAND MOVES THRU THIS MRNG. SRN TERMINALS APCHG WARM SECTOR WILL
ACTUALLY HAVE SOME VFR CONDS BEFORE PCPN ASSOCD WITH THE CDFNT COMES
CLOSER. FHTR TO THE N IT APRS THAT LOW CLOUDS AND PCPN WILL KEEP
THEM IFR TIL THE CFP. BEST ESTIMATE FOR HVYR PCPN TIMING IS STARTING
AROUND 09Z WESTERN TERMINALS AND ENDING AROUND 15Z EASTERN
TERMINALS. WE WON/T CARRY TSRA ATTM AS THERE HAS BEEN VERY LTL CG
LTGNG WITH THIS SYS SO FAR. ACTUAL CFP IS TIMED FOR ABT 15Z IN OUR
NWRN TERMINALS...16Z AROUND PHILLY METRO AND 17Z IN THE SERN
TERMINALS. WE WILL CARRY A COUPLE OF HRS OF MVFR CIGS/VSBYS BEHIND
CDFNT AS STG PVA WOULD INFER SOME PCPN IN THE COOL SECTOR. ONCE PCPN
CUTS OFF WOULD EXPECT VFR CONDS TO RETURN QUICKLY WITH DOWNSLOPING
FLOW BY THE EVE RUSH AND BE GOOD VFR OVRNGT.

&&

.MARINE...
DUE TO THE STG LLVL JET AND THE APCHG RAIN BAND WE HAVE UPGRADED THE
GALE TO STORM WRNG FOR THIS MRNG. A SO-CALLED IMPROVEMENT TO GALES
WILL OCR AS THE LLJ EXITS THE CSTL WATERS BY LATE THIS MRNG. IT
STILL LOOKS AS THOUGH WINDS WILL DIMINISH QUICKLY TO BLO GALE
CRITERIA DURING THIS EVENING. AFTER THIS TUMULTUOUS DAY...IT APPEARS
AS THOUGH THE NEXT TIME WINDS AND/OR SEAS WILL COME CLOSE TO SCA
CRIT WILL BE LATER SAT INTO SUN WITH THE APCH OF THE NEXT COLD
FRONT.

&&

.TIDES...
ITS NOT OFTEN WE HAVE THE CHANCE TO HAVE MINOR TIDAL FLDG AND
BLOWOUT TIDES ON SUCCESSIVE TIDE CYCLES. THE CUR WINDS ARE STGR THAN
FORECASTED AND TIDAL DEPARTURES OF ABT 1.7 ABV WOULD START MINOR
TIDAL FLOODING THIS MRNG. CUR DEPARTURES ARE ALRDY ABT 1 FT ABV AND
WOULD SUSPECT THEY WILL INCREASE AS THE MRNG WEARS ON. THEN THE
STRONG WRLY FLOW IT APPEARS BLOW-OUT TIDES ARE LIKELY WITH THE NEXT
TWO LOW TIDES TAFTN AND OVRNGT. WHL THE GRAD WINDS WILL BE WEAKENING
NEAR THE CST THE SEMINAR WE JUST HAD COMES IN HANDY AS IT SHOWED
THAT FTHR OFSHR WINDS WILL STILL BE HOWLING. THIS WILL HAVE A
BLOW-OUT AFFECT ON THE NEARSHORE TIDES. WE ARE GOING TO NEED A WELL
TIMED CFP TO REACH BLOWOUT LEVELS TAFTN. THUS THERE IS GREATER
CONFID ABT THE OVRNGT LOW TIDE MEETING THE CRITERIA ATTM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING FOR PAZ069>071 UNTIL NOON WEDNESDAY.
  ...FLOOD WATCH FOR PAZ054-055-060>062-067>071 UNTIL NOON
     WEDNESDAY.
  ...WIND ADVISORY FOR PAZ069>071 FROM 1 PM WEDNESDAY TO 7 PM
     WEDNESDAY.
  ...WIND ADVISORY FOR PAZ054-055-060>062-067-068 UNTIL 7 PM
     WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ001-007>010-012-013-015>019 UNTIL NOON
     WEDNESDAY.
  ...HIGH WIND WARNING FOR NJZ001-007>010-012-013-015>023-027 UNTIL
     NOON WEDNESDAY.
  ...WIND ADVISORY FOR NJZ001-007>010-012-013-015>023-027 FROM 1 PM
     WEDNESDAY TO 7 PM WEDNESDAY.
DE...FLOOD WATCH FOR DEZ001 UNTIL NOON WEDNESDAY.
  ...HIGH WIND WARNING FOR DEZ001>003 UNTIL NOON WEDNESDAY.
  ...WIND ADVISORY FOR DEZ001>003 FROM 1 PM WEDNESDAY TO 7 PM
     WEDNESDAY.
MD...FLOOD WATCH FOR MDZ008 UNTIL NOON WEDNESDAY.
  ...WIND ADVISORY FOR MDZ008 UNTIL 7 PM WEDNESDAY.
  ...HIGH WIND WARNING FOR MDZ012-015-019-020 UNTIL NOON WEDNESDAY.
  ...WIND ADVISORY FOR MDZ012-015-019-020 FROM 1 PM WEDNESDAY TO 7
     PM WEDNESDAY.
MARINE...STORM WARNING FOR ANZ430-431-450>455 UNTIL NOON TODAY.
     GALE WARNING FOR ANZ430-431-450>455 FROM NOON TODAY TO 9 PM
     THIS EVENING.

&&

SYNOPSIS/SHORT TERM.../
LONG TERM.../ROBERTSON
AVIATION/MARINE...TFG
Hazardous weather outlook, Jan 18, 4:50 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 AM EST WED JAN 18 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-191000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
450 AM EST WED JAN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL NOON FOR DELAWARE, NEW
JERSEY, MOST OF THE NORTHEAST MARYLAND SHORE, AND EXTREME
SOUTHEASTERN PENNSYLVANIA, WITH A WIND ADVISORY THEN IN EFFECT
UNTIL 7 PM. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM ELSEWHERE
(EXTREME NORTHEASTERN MARYLAND, AND MUCH OF SOUTHEASTERN AND
EAST-CENTRAL PENNSYLVANIA).

A FLOOD WATCH IS IN EFFECT FOR ALL AREAS UNTIL NOON.

ALSO, RAIN MAY END AS SNOW SHOWERS ESPECIALLY OVER HIGHER TERRAIN
OVER NORTHWESTERN NEW JERSEY AND EAST-CENTRAL PENNSYLVANIA, WITH
ANY SNOW AMOUNTS AN INCH OR LESS THIS AFTERNOON.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE HIGH TIDE THIS MORNING,
THEN BLOW OUT TIDES ARE POSSIBLE THIS AFTERNOON ALONG THE NEW
JERSEY AND DELAWARE COASTS AND LIKELY TONIGHT ALONG THE OCEAN
FRONT AND DELAWARE BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
IT WOULD BE APPRECIATED IF SPOTTERS COULD REPORT IN ANY STRONG
WIND GUSTS (OVER 50 MPH) OR ANY DAMAGE REPORTS, AS WELL AS ANY
FLOODING REPORTS.

In the hours before

Special weather statement, Jan 18, 4:16 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EST WED JAN 18 2006

DEZ002>004-NJZ013-014-020>027-181715-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
FREEHOLD...SANDY HOOK...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
416 AM EST WED JAN 18 2006

...MINOR TIDAL FLOODING POSSIBLE WITH THE HIGH TIDE THIS MORNING...
...THEN BLOW OUT TIDES POSSIBLE THIS AFTERNOON ALONG THE NEW JERSEY
AND DELAWARE COASTS AND LIKELY TONIGHT ALONG THE OCEAN FRONT AND
DELAWARE BAY...

STORM FORCE SOUTHERLY WINDS GUSTING TO 60 MPH PRECEDING A COLD FRONT
THIS MORNING WILL LIKELY PRODUCE MINOR TIDAL FLOODING AT THE TIME OF
HIGH TIDE LATE THIS MORNING ALONG THE OCEAN FRONT. WAVE ACTION AND
THE POTENTIAL FOR HEAVY RAIN COULD EXACERBATE THE FLOODING. THE
TIMES OF HIGH TIDE FOR MOST AREAS WILL BE BETWEEN 10 AM AND NOON
THIS MORNING. THE STORM FORCE SOUTHERLY FLOW WILL LIKELY PRODUCE
MINOR TIDAL FLOODING ALSO IN NORTHERN PARTS OF REHOBOTH AND BARNEGAT
BAYS.

DO NOT PARK YOUR VEHICLE IN AREAS PRONE TO MINOR TIDAL FLOODING.
ALSO DO NOT TAKE ROADS THAT ARE PRONE TO MINOR TIDAL FLOODING.

A COLD FRONT PASSING THROUGH THE REGION WILL CHANGE SOUTHERLY WINDS
TO THE WEST BY EARLY THIS AFTERNOON. THESE WEST WINDS WILL INCREASE
IN SPEED TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THROUGH MOST OF THE
AFTERNOON. THESE STRONG OFFSHORE WINDS COULD PRODUCE BLOWOUT TIDES
AT THE TIMES OF LOW TIDE THIS AFTERNOON ALONG THE NEW JERSEY AND
DELAWARE COASTS. THE TIME OF LOW TIDE ALONG THE OCEAN FRONT OCCURS
BETWEEN 4 AND 6 PM TODAY.

BLOWOUT TIDES ARE MORE LIKELY EARLY THIS EVENING IN DELAWARE BAY AS
THE LOW TIDE WORKS ITS WAY UP THE BAY. WHILE THE NEAR SHORE WINDS
WILL DIMINISH TONIGHT, THE OFFSHORE WINDS WILL STILL BE STRONG. THIS
IN ALL LIKELIHOOD WILL HELP PRODUCE BLOWOUT TIDES AGAIN LATE TONIGHT.

BLOWOUT TIDES OCCUR WHEN TIDAL LEVELS DROP UNDER 1.8 FT BELOW MEAN
LOWER LOW WATER.

BLOWOUT TIDES ARE NOT EXPECTED IN CHESAPEAKE BAY AS THE WINDS WILL
BE BLOWING TOWARD THE MARYLAND EASTERN SHORE OR ALONG THE DELAWARE
RIVER AS IT WILL BE HIGH TIDE AROUND THE TIME OF THE STRONGEST WEST
WINDS.

TIDES ALONG DELAWARE BAY AND THE OCEAN FRONT WILL GRADUALLY RETURN
TO NEAR NORMAL LEVELS BY THE TIME OF THE NEXT LOW TIDE LATE THURSDAY
AFTERNOON.

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind, 2 high wind. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
January 18, 5:00 AM EST to 5:00 PM EST
Where
Delaware Beaches forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
January 18, 5:00 AM EST to 5:00 PM EST
Where
New Castle forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

High Wind, Inland Sussex

When
January 18, 5:00 AM EST to 8:00 AM EST
Where
Inland Sussex forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

High Wind, Kent

When
January 18, 5:00 AM EST to 8:00 AM EST
Where
Kent forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
January 18, 8:00 AM EST to 5:00 PM EST
Where
Inland Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
January 18, 8:00 AM EST to 5:00 PM EST
Where
Kent forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486878, 5486881, 5486882, 5486883, 5486879, 5486880.